Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 175, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 18, 2014, 3:47 PM CDT for LeFlore County, Oklahoma. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2014, 3:47 PM CDT (20:47 UTC)
- Expired
- Aug 18, 2014, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 54 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 3:55 PM CDT | TSTM WND GST 63 | 3 Ene Wister, OK | |
| Aug 18, 4:00 PM CDT | TSTM WND DMG | Wister, OK | TREES DOWN AND POWER OUTAGES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
620
WUUS54 KTSA 182047
SVRTSA
OKC079-182130-
/O.NEW.KTSA.SV.W.0175.140818T2047Z-140818T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 430 PM CDT
* AT 344 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF BOKOSHE TO HARTFORD...AND MOVING
SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...FANSHAWE...WISTER...HOWE...
LAKE WISTER STATE PARK...HEAVENER RUNESTONE STATE PARK...
SUMMERFIELD...HEAVENER...HODGEN AND TALIMENA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3479 9503 3495 9495 3495 9493 3498 9493
3508 9488 3507 9445 3502 9444 3493 9444
3472 9445
TIME...MOT...LOC 2047Z 343DEG 19KT 3506 9483 3501 9445
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
735
WWUS54 KTSA 182113
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT MON AUG 18 2014
OKC079-182130-
/O.CON.KTSA.SV.W.0175.000000T0000Z-140818T2130Z/
LE FLORE OK-
413 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LE
FLORE COUNTY UNTIL 430 PM CDT...
AT 411 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FANSHAWE TO 7 MILES EAST OF HEAVENER RUNESTONE STATE
PARK...AND MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT. 60 MPH WINDS HAVE BEEN MEASURED NEAR
WISTER AND NUMEROUS POWER OUTAGES HAVE OCCURRED ACROSS CENTRAL AND
NORTHERN LE FLORE COUNTY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...HODGEN AND TALIMENA STATE
PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3479 9503 3495 9495 3495 9493 3498 9493
3504 9490 3502 9445 3493 9444 3472 9445
TIME...MOT...LOC 2113Z 343DEG 19KT 3490 9491 3486 9445
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:44 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 18, 2:44 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 244 PM CDT MON AUG 18 2014 .DISCUSSION... STRONG TO SEVERE THUNDERSTORMS ARE ONGOING EARLY THIS AFTERNOON ACROSS PORTIONS OF EASTERN OKLAHOMA AND WESTERN ARKANSAS IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING EASTWARD THROUGH THE REGION. THESE STORMS WILL LIKELY BE EAST OF THE FORECAST AREA BY LATE THIS AFTERNOON/EARLY THIS EVENING AND SHOULD TEND TO DIMINISH IN INTENSITY AND AREAL COVERAGE. NOT PLANNING ON CARRYING A MENTION OF SHOWERS/STORMS INTO THE EVENING HOURS AT THIS TIME. TOWARD SUNRISE...THUNDERSTORMS SHOULD DEVELOP ALONG A WARM FRONT IN KANSAS AND MISSOURI. ALTHOUGH THERE IS SOME POTENTIAL FOR THESE STORMS TO DEVELOP SOUTH OF THE OKLAHOMA AND ARKANSAS BORDERS...MOST OF THE RAIN WILL REMAIN NORTH OF THE AREA. WILL CARRY A SLIGHT CHANCE OF ADDITIONAL STORMS LATE TONIGHT AND INTO TOMORROW MORNING IN PRIMARILY FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TO COVER THIS POTENTIAL. THIS LOOKS TO BE THE ONLY ADDITIONAL SHOT AT RAIN AND THUNDERSTORMS DURING THIS FORECAST PERIOD. PROLONGED UPPER LEVEL RIDGING MORE TYPICAL OF THIS TIME OF YEAR THAN THE ACTIVE PATTERN THE AREA HAS BEEN TREATED TO THIS SUMMER WILL CONTINUE BUILD INTO THE CENTRAL PORTION OF THE UNITED STATES AND PERSIST THROUGH THE WEEKEND. BOTH THE ECMWF AND GFS FORECAST THE RIDGE TO BREAKDOWN TOWARD THE EARLY TO MIDDLE PART OF NEXT WEEK...BUT UNTIL THEN...ABOVE NORMAL TEMPERATURES WILL BE THE RULE...WITH SOME POTENTIAL FOR TRIPLE DIGITS. DURING THE THURSDAY TO FRIDAY TIME FRAME...HEAT INDICES MAY NEAR THE CRITICAL 105 DEGREE HEAT ADVISORY CRITERION...SO HEAT ADVISORIES OR POSSIBLY EXCESSIVE HEAT WARNINGS MAY BECOME NECESSARY LATER IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 98 76 97 / 20 10 10 10 FSM 73 97 74 97 / 10 10 0 10 MLC 73 96 75 96 / 10 10 0 0 BVO 71 98 72 98 / 20 20 10 10 FYV 70 94 70 93 / 20 20 10 10 BYV 70 94 71 94 / 20 20 10 10 MKO 71 96 73 96 / 10 10 0 0 MIO 72 97 73 97 / 20 20 10 10 F10 72 95 74 95 / 10 10 0 0 HHW 71 97 73 96 / 10 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...30 LONG TERM....22
Hazardous weather outlook, Aug 18, 3:12 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 312 PM CDT MON AUG 18 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 300 PM CDT MON AUG 18 2014 ...DAMAGING WIND AND HAIL POTENTIAL WITH COMPLEX OF STORMS THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...CRITICAL. AREA...FAR EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...FORT SMITH AREA. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... A COMPLEX OF STORMS MOVING ACROSS FAR EASTERN OKLAHOMA INTO WEST CENTRAL ARKANSAS WILL BRING DAMAGING WIND AND SEVERE HAIL POTENTIAL TO THIS REGION THIS AFTERNOON. OTHER ISOLATED STORMS MAY DEVELOP ALONG OUTFLOW BOUNDARIES OVER EASTERN OKLAHOMA...WITH SEVERE WIND/HAIL POTENTIAL AS WELL. HEAT INDICES WILL BE IN THE 100 TO 105 DEGREE RANGE IN SPOTS ACROSS EASTERN OKLAHOMA THAT HAVE NOT BEEN IMPACTED BY TODAY'S STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY AND FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY AND SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL REMAIN POSSIBLE INTO TUESDAY BEFORE A WEAK FRONTAL BOUNDARY NEAR THE REGION FINALLY LIFTS NORTHEAST. IN THE WAKE OF THE EXITING BOUNDARY...A RIDGE OF HIGH PRESSURE IS FORECAST TO SET UP OVER THE SOUTHERN PLAINS...CONTINUING HOT TEMPERATURES FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Local storm report, Aug 18, 3:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG SPIRO 35.24N 94.62W
08/18/2014 LE FLORE OK EMERGENCY MNGR
TREES DOWN
&&
JBMLocal storm report, Aug 18, 3:25 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
325 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG CENTRAL CITY 35.32N 94.25W
08/18/2014 SEBASTIAN AR LAW ENFORCEMENT
LARGE TREE DOWN.
&&
GEWSpecial weather statement, Aug 18, 3:31 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT MON AUG 18 2014
OKZ064-182100-
CREEK OK-
331 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL CREEK
AT 331 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF KELLYVILLE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL AND
WIND GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3613 9632 3611 9630 3608 9630 3607 9624
3598 9610 3584 9637 3604 9644
TIME...MOT...LOC 2031Z 320DEG 6KT 3603 9633
LACYLocal storm report, Aug 18, 3:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 5 N POCOLA 35.30N 94.48W
08/18/2014 LE FLORE OK EMERGENCY MNGR
WIDESPREAD POWER OUTAGES NORTHERN LEFLORE COUNTY.
ESTIMATED TIME OF OCCURRANCE 250-315 PM FROM RADAR. TOWN
OF POCOLA USED AS APPROIMATE MID-POINT.
&&
GEWSpecial weather statement, Aug 18, 3:39 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT MON AUG 18 2014
OKZ076-182115-
LE FLORE OK-
339 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 339 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILTON TO 4 MILES SOUTH OF SHADY POINT...MOVING SOUTH
AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...HOWE...SHADY POINT...MILTON...PANAMA AND BOKOSHE.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3494 9461 3502 9493 3508 9493 3521 9488
3521 9487 3517 9467
TIME...MOT...LOC 2039Z 346DEG 30KT 3512 9485 3505 9464Local storm report, Aug 18, 3:45 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND GST POTEAU 35.05N 94.62W
08/18/2014 E50 MPH LE FLORE OK EMERGENCY MNGR
&&
GEWThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:15 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 45 min |
| Aug 18, 11:32 AM CDT | Special Weather Statement | TSA | Mayes | 28 min |
| Aug 18, 12:47 PM CDT | Special Weather Statement | TSA | Cherokee | 43 min |
| Aug 18, 1:13 PM CDT | Special Weather Statement | TSA | Cherokee | 32 min |
| Aug 18, 1:15 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 45 min |
| Aug 18, 1:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 35 min |
| Aug 18, 1:59 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 46 min |
| Aug 18, 2:32 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 43 min |
| Aug 18, 2:52 PM CDT | Special Weather Statement | TSA | Haskell | 38 min |
| Aug 18, 3:09 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 51 min |
| Aug 18, 3:31 PM CDT | Special Weather Statement | TSA | Creek | 29 min |
| Aug 18, 3:39 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Aug 18, 3:57 PM CDT | Special Weather Statement | TSA | Creek | 33 min |
| Aug 18, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 64 min |
| Aug 18, 4:26 PM CDT | Special Weather Statement | TSA | Creek | 49 min |
| Aug 18, 4:39 PM CDT | Areal Flood Advisory | TSA | Creek, Pawnee, Tulsa | 3 hr |
| Aug 18, 5:03 PM CDT | Special Weather Statement | TSA | Pawnee | 27 min |
| Aug 18, 5:29 PM CDT | Special Weather Statement | TSA | Pawnee | 31 min |
| Aug 18, 5:48 PM CDT | Areal Flood Advisory | TSA | Pawnee | 117 min |
| Aug 18, 5:59 PM CDT | Flash Flood Warning | TSA | Pawnee | 4 hr |
| Aug 18, 6:03 PM CDT | Special Weather Statement | TSA | Creek | 27 min |
| Aug 18, 6:06 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| Aug 18, 6:31 PM CDT | Special Weather Statement | TSA | Creek | 14 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.